Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2008, 4:23 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 4:23 PM EDT (20:23 UTC)
- Expired
- Jun 22, 2008, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:30 PM EDT | HAIL 0.25 | Ilion, NY | SMALL TREE BRANCHES ON ROAD. |
| Jun 22, 4:35 PM EDT | TSTM WND GST 60 | Nne Dolgeville, NY | |
| Jun 22, 4:40 PM EDT | HAIL 0.5 | Little Falls, NY | SMALL TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 222023 SVRALY NYC035-043-057-222130- /O.NEW.KALY.SV.W.0091.080622T2023Z-080622T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 423 PM EDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... * UNTIL 530 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ILION...AND MOVING NORTHEAST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERKIMER BY 430 PM EDT... 6 MILES SOUTHEAST OF MIDDLEVILLE BY 445 PM EDT... LITTLE FALLS BY 450 PM EDT... DOLGEVILLE BY 505 PM EDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4334 7496 4304 7453 4288 7505 4303 7519 TIME...MOT...LOC 2023Z 236DEG 16KT 4301 7501 $$ HWJIV
2 follow-up statements
000 WWUS51 KALY 222059 RRA SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 458 PM EDT SUN JUN 22 2008 NYC035-043-057-222130- /O.CON.KALY.SV.W.0091.000000T0000Z-080622T2130Z/ MONTGOMERY NY-HERKIMER NY-FULTON NY- 458 PM EDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WEST CENTRAL FULTON...SOUTHERN HERKIMER AND EXTREME NORTHWESTERN MONTGOMERY COUNTIES... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OPPENHEIM...OR 9 MILES EAST OF LITTLE FALLS...MOVING EAST AT 21 MPH. THE STORM HAS ACTUALLY SPLIT...WITH THE STRONGER STORM TURNING TO THE RIGHT OF THE ORIGINAL STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTCHBRUSH BY 505 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4334 7496 4304 7453 4288 7505 4303 7519 TIME...MOT...LOC 2058Z 276DEG 36KT 4305 7465 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY HWJIV
000 WWUS51 KALY 222130 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 530 PM EDT SUN JUN 22 2008 NYC035-043-057-222140- /O.EXP.KALY.SV.W.0091.000000T0000Z-080622T2130Z/ MONTGOMERY NY-HERKIMER NY-FULTON NY- 530 PM EDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FULTON...SOUTHERN HERKIMER AND EXTREME NORTHWESTERN MONTGOMERY COUNTIES HAS EXPIRED... THE STORM HAS WEAKENED BUT COULD STILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4334 7496 4304 7453 4288 7505 4303 7519 TIME...MOT...LOC 2130Z 276DEG 36KT 4301 7421 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY HWJIV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:15 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 22, 4:15 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT SUN JUN 22 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS EVENING AND AGAIN ON MONDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... ***A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL ZONES UNTIL 10 PM EDT*** SURFACE TEMPS HAVE EXCEEDEDED CONVECTIVE TEMPERATURE OF 75F BY ABOUT 5 DEGREES. CONVECTION NOW BUBBLING UP OVER PREVIOUSLY DRY NORTHWEST PART OF AREA. 18Z ALBANY SOUNDING SHOWS GOOD VEERING OF WINDS WITH HEIGHT...INDICATING POTENTIAL FOR UPDRAFTS TO ROTATE. VISIBLE SATELLITE IMAGE SHOWS LINES OF CELLS TO SOUTHEAST WILL MULTI CELL DEVELOPMENT TO NORTHWEST. BECAUSE OF LINES OF THUNDERSTORMS OVER SOUTHEAST...SOME POTENTIAL HEAVY RAIN WITH SOME TRAINING OF ECHOES. WILL CONTINUE TO MONITOR FLASH FLOOD THREAT. && .SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/... UPPER LEVEL TROUGH SHOWING SIGNS OF SLOWING DOWN...WITH AFTERNOON/EVENING CONVECTION POSSIBLE THROUGH TUESDAY. 12Z GFS SLOWER THAN 12Z EUROPEAN MODEL WHICH INDICATES DRIER WEATHER FOR TUESDAY. WITH UPPER LEVEL TRUGH IN PLACE TEMPS WILL BE SEASONABLE TO SLIGHTLY BELOW THROUGH TUESDAY. WITH WET GROUND DUE TO WIDESPREAD SHOWERS...MORNING FOG POSSIBLE SUN/MON/TUES OVERNIGHT PERIODS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WENT WITH HPC GUIDANCE FOR DAYS 4-7...BUT WITH MOS GUIDANCE TO FILL IN THE ENDS. THIS STARTS US OFF DRY...BUT QUICKLY BRINGS CHANCE POPS IN BY DAY 5...IN THE VICINITY OF A SURFACE TROF...AND DAY 6...AHEAD OF A WARM FRONT. WEAKENED 500 MB FLOW DUE TO RIDGING KEEPS WEAK INSTABILITY LINGERING INTO SATURDAY AS WELL...WITH QUESTIONABLE POSITIONING OF THE WARM FRONT. BEST SHOT OF PRECIP EXPECTED TO COME SATURDAY NIGHT AS COLD FRONT FINALLY STARTS ITS SWEEP THROUGH FROM THE NORTHWEST TO CLEAR OUT THE ABUNDANT ATMOSPHERIC MOISTURE BUILDUP. LOW TEMPERATURES A LITTLE MILDER THAN MEX SUGGESTS...SUPPORTED BY HIGH DEGREE OF CLOUD COVER AND THUS SOME LACK OF RADIATIONAL COOLING. SATURDAYS HIGHS A FEW DEGREES WARMER WITH FRONT PROBABLY HAVING LIFTED NORTH THROUGH CWA. OTHER DAYS...STUCK CLOSE TO MEX HIGHS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... ***SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM EDT*** THE ATMOSPHERE IS IN THE PROCESS OF DESTABILIZING AND CELLS ARE FIRING UP FROM THE HUDSON VALLEY ON EAST. HOWEVER...SOME OTHER CELLS ARE FIRING UP AS WELL. WHILE NOT INCLUDED IN THE TAFS (SINCE THE CONFIDENCE IS STILL LOW)...THE POTENTIAL IS THERE FOR ANY THUNDERSTORM TO PRODUCE WIND GUSTS BRIEFLY TO 60 MPH AND WIND HAIL TO PENNY SIZE. ACTIVITY COULD LINGER INTO THE EVENING HOURS...THEN SLOWLY DIE OFF OVERNIGHT. THE NEXT BIG PROBLEM COULD BE FOG OVERNIGHT. IF WE GET ANY THIN SPOTS...SHOULD BE LOTS OF FOG. FOR NOW...CONFINE IFR FOG TO KGFL BUT OTHER PLACES WILL BE VERY CLOSE TO THE IFR/MVFR THRESHOLD. OUTSIDE THE THUNDERSTORMS...NO REAL PROBLEM WITH THE WINDS...GENERALLY REMAINING OUT OF A S OR SW DIRECTION GENERALLY UNDER 12 KTS (EXCEPT LOCALLY SOME GUSTS IN OUTFLOW AREAS PRODUCED BY THE THUNDERSTORMS. THE WIND WILL BECOME LIGHT TONIGHT VARIABLE TO A SOUTHERLY DIRECTION. OUTLOOK... MON...VFR/MVFR...MORE SHRA/TSTMS LIKELY. TUE...VFR...CHC OF PM -SHRA/TSTMS. WED...VFR...NO SIG WX. THU...VFR...CHC -SHRA/TSTMS. && .FIRE WEATHER... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. DRIER WEATHER IS EXPECTED WEDNESDAY. RH VALUES WILL RISE TO 90 TO 100 PERCENT TONIGHT...AND SOME FOG IS POSSIBLE...ESPECIALLY IN THE VALLEYS. RH VALUES WILL FALL TO 50 TO 70 PERCENT MONDAY AFTERNOON. SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND VARIABLE SUNDAY NIGHT. SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH WILL OCCUR ON MONDAY. GUSTY WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS. && .HYDROLOGY... TODAY...AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS HAS PRODUCED RAIN ACROSS THE SOUTHEAST PART OF THE ALBANY HYDROLOGIC SERVICE AREA. MOST LOCATIONS WHERE THUNDERSTORMS HAVE OCCURRED HAVE SEEN AROUND AN INCH OF RAIN. THERE HAVE BEEN BANDS OF HEAVIER RAIN...ESPECIALLY WHERE SOME TRAINING OF ECHOES HAVE OCCURRED. RAINFALL ESTIMATES IN THESE BANDS HAVE BEEN BETWEEN TWO AND THREE INCHES. THE HEAVIEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS REMAINS ACROSS THE SOUTHEAST PART OF OUR AREA. SOME POTENTIAL EXISTS FOR FLASH FLOODING OVER THE SOUTHEAST THIS EVENING IF HEAVY RAIN FALLS OVER AREAS THAT SAW EARLIER HEAVY RAIN...OR TRAINING ECHOES DEVELOP AGAIN. HEAVY RAINFALL FROM THUNDERSTORMS OVER THE NORTHWEST PART OF THE AREA SHOULD BE BRIEF AS THE CELLS ARE MOVING QUICKLY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY ACROSS THE ENTIRE ALBANY HYDROLOGIC SERVICE AREA. SOME HEAVY RAIN IS AGAIN POSSIBLE. AT THIS TIME LARGE RIVER FLOODING IS NOT EXPECTED DURING THE NEXT FEW DAYS...BUT URBAN...POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND NEAR TERM...SND SHORT TERM...SND LONG TERM...HELLER AVIATION...HWJIV FIRE WEATHER...SND HYDROLOGY...SND
Hazardous weather outlook, Jun 22, 4:26 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 426 AM EDT SUN JUN 22 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 426 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. STORMS WILL MOVE NORTHEAST AT 30 MPH. IN ADDITION...STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO SOME URBAN OR RURAL AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN WITH ANY SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. TAW FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jun 22, 2:49 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
06/22/2008 BERKSHIRE MA LAW ENFORCEMENT
TREES AND WIRES DOWN...TRAPPING A PERSON IN A CAR.
&&
HJOHNSONLocal storm report, Jun 22, 3:08 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 SE PITTSFIELD 42.43N 73.23W
06/22/2008 BERKSHIRE MA TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN - POWER OUTAGES
&&
SDIRIENZSpecial weather statement, Jun 22, 3:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT SUN JUN 22 2008 MAZ025-222015- SOUTHERN BERKSHIRE MA- 338 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RICHMOND...OR ABOUT 8 MILES SOUTHWEST OF PITTSFIELD...AND MOVING NORTHEAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR... STEVENS CORNER...LENOX HOUSE COUNTRY SHOPS AND THE CENTER AT LENOX BY 345 PM EDT RAINFALL WITH THIS STORM COULD APPROACH AN INCH IN SPOTS AND CAUSE PONDING OF WATER ON ROADWAYS. BGM/HWJIV
Special weather statement, Jun 22, 3:58 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 358 PM EDT SUN JUN 22 2008 NYZ048-049-222030- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- 358 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN SCHENECTADY COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ROTTERDAM...OR ABOUT OVER ROTTERDAM...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... SCHENECTADY AND SCOTIA BY 405 PM EDT NISKAYUNA...ALPLAUS AND EAST GLENVILLE BY 410 PM EDT BGM WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 4:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 401 PM EDT SUN JUN 22 2008 NYZ051-052-222045- WESTERN ALBANY NY-EASTERN ALBANY NY- 401 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN ALBANY COUNTY... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 13 MILES SOUTHWEST OF DELMAR...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF ALTAMONT BY 415 PM EDT VOORHEESVILLE AND FEURA BUSH BY 420 PM EDT DELMAR BY 425 PM EDT GUILDERLAND BY 430 PM EDT COLONIE AND ALBANY BY 435 PM EDT LOUDONVILLE BY 440 PM EDT BGM WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 4:08 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 408 PM EDT SUN JUN 22 2008 NYZ038-222045- SOUTHERN HERKIMER NY- 408 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CEDARVILLE...OR ABOUT 7 MILES SOUTHWEST OF ILION...AND MOVING NORTHEAST AT 21 MPH. THE THUNDERSTORM WILL BE NEAR... ILION AND FRANKFORT BY 425 PM EDT MOHAWK BY 430 PM EDT HERKIMER BY 435 PM EDT MIDDLEVILLE AND LITTLE FALLS BY 445 PM EDT RAINFALL WITH THIS STORM COULD APPROACH AN INCH AND PRODUCE LOCALIZED PONDING OF WATER ON ROADWAYS. HWJIV/KGS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:08 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 45 min |
| Jun 22, 11:42 AM EDT | Areal Flood Advisory | ALY | Washington | 3 hr |
| Jun 22, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Saratoga, Schenectady | 55 min |
| Jun 22, 4:28 PM EDT | Tornado Warning | ALY | Albany, Saratoga, Schenectady | 47 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 41 min |
| Jun 22, 5:04 PM EDT | Areal Flood Advisory | ALY | Saratoga, Schenectady | 3 hr |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 29 min |
| Jun 22, 5:12 PM EDT | Tornado Warning | ALY | Rensselaer, Saratoga | 44 min |
| Jun 22, 5:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 28 min |
| Jun 22, 5:23 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Washington | 3 hr |
| Jun 22, 5:49 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.